Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

160 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is there any side effects for taking steroid?

I had an epidural injection in my cervical spine five days ago due to herniated disks and stenosis, pain and numbness in arms/hands. Immediately following the injections, my blood pressure went way up to 160/120., where I normally have perfect BP. Since the injection, i had a few days of pain relief and thought I was improving during the injection . However, I have had the hot flashes, heart palpitations, insomnia, feeling of inability to breathe, and stomach nauseous since the shot(comes and goes). !I was told if the shots don t work, I will need to get the disks fixed. I am 40 years old, my mother had the same problem and had the surgery when she was in her late 40 s. The pain in the neck has returned and I don t feel any relieve. My question s in regards to the shots and hit should do. Is The reaction to the steroid normal, or can it be indicative of an unhealthy issues. Is the reaction to be worse if iget a second injection? I don t want to go through this reaction to the shots again if the best thing is to get surgery anyway, but I am scared for surgery. The reaction to the injection did scare me s well
Tue, 5 Mar 2019
Report Abuse
Question is related to
Diseases and Conditions ,  
Medical Procedures
Internal Medicine Specialist 's  Response
Hi,

The reaction to steroid is temporary, it only lasts for a couple of days.but on the other hand its effect is marvelous, it can reduce any type of inflammation.

Hope I have answered your query. Let me know if I can assist you further.
     
Regards,
Dr. Salah Saad Shoman,
Internal Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

On steroids for allergic reaction (took first dose approx three hours ago), body feels very tired, itching is becoming less but still very very very itchy, have a headache, ears feel runny .... as if they are producing ear wax, very irritating. Coughing- dry painful. No mucus. Tastes a little like blood after a particularly violent cough. Itchy throat, bite marks or hives on arms. Concerned that this isn t getting better - left doctor s under impression steroids would sort of be a magic bullet and I d feel better very quickly but this is taking longer than anticipated and I ve had to leave work. Have a work meeting interstate on Saturday and very concerned that I won t make it. Have to organize someone in my place if they are to go very soon. Any comment regarding likelihood of symptoms receding over the next 24 hours?

doctor1 MD

Hello, I was recently prescribed methylprednisolone (21 pills, 6 days) along with an antibiotic for strep throat and sinus infection. Steroids lower your immune system... so why was I prescribed one? (Regardless of that fact, I have been taking both medications regularly for 3 days.)

doctor1 MD

I have been prescribed Balsalazide for a return of my Ulcerative Colitis. Is it a steroid? I started gaining weight when I started taking it. I went back on Weight Watchers, but have not been able to loose much weight. Does it this drug inhibit weight loss?

Recent questions on  Regional anesthesia

doctor1 MD

If an anesthesiologist proceeds with an epidural incorrectly during labor, can it cause nerve damage that would make it hard, if not impossible, to reach orgasm? I m 25 years old and since I had my son 6 months ago, I haven t been able to have an orgasm and I m wondering if the epidural had anything to do with it. Sex isn t painful it feels normal but nothing feels as good. I also tore in two spots and two layers because they didn t do an episiotomy and i had no stitches afterwards but everything healed correctly with no infections.

doctor1 MD

Hello, Last April I started getting occipital injections and then went on to lumbar epidurals,mid thoracic blocks,cervicals and rhizotomys and 2 medro dose packs after the rhizotomy's I have had some of these treatments at other times over 15 years. I am losing my hair at an excelerated rate, last may I had a hair cut and the next cut was two days ago and the hairdresser wouldn't let me see the hair loss we both thought it could be Lisinopril but is from all this concentrated steroid injections and if so if I stop the injections for 3 months if I can will my hair start to regrow and when do you think the falling out my stop. My last procedure of cervical blocks was last month November. Please help me, Angela

doctor1 MD

I had an epidural injection in my cervical spine five days ago due to herniated disks and stenosis, pain and numbness in arms/hands. Immediately following the injections, my blood pressure went way up to 160/120., where I normally have perfect BP. Since the injection, i had a few days of pain relief and thought I was improving during the injection . However, I have had the hot flashes, heart palpitations, insomnia, feeling of inability to breathe, and stomach nauseous since the shot(comes and goes). !I was told if the shots don t work, I will need to get the disks fixed. I am 40 years old, my mother had the same problem and had the surgery when she was in her late 40 s. The pain in the neck has returned and I don t feel any relieve. My question s in regards to the shots and hit should do. Is The reaction to the steroid normal, or can it be indicative of an unhealthy issues. Is the reaction to be worse if iget a second injection? I don t want to go through this reaction to the shots again if the best thing is to get surgery anyway, but I am scared for surgery. The reaction to the injection did scare me s well

doctor1 MD

I had a microdisectomy at L4/L5 in 2004. On the 14th of December I had a major flare up and could not put my left leg on the ground due to the unbearable pain. I was hospitalised and on the 21st December I had a nerve block as the mri showed extensive bulging at L5/S1. The nerve block did not work. I had an epidural on the 21st January which again did not work. Last Tuesday I was again taken in for a top up epidural which so far has not made any difference. I have been from wheelchair to bed since the 14th December. Is there any chance that the epidural injections could still kick in or should they have worked by now.

doctor1 MD

how should a person be treated who has osteomyelitis in their system and is diabetic and has a big place on there leg like a boil and was told by a doctor that it is already infected and shouldn't be lanced. this person has a very bad heart and...

doctor1 MD

Hi my name is XXXXXXX i am 58 yrs.old i have been scheduled for blatter surgery 2 remove a golf ball size stone.I have never been put 2 sleep before and suffer from terrible anxiety .I take 1mg zanax ever day and have for over 10 yrs. for panic...

doctor1 MD

Hi i just did a test for creatinine and urea because 5 days back i went through an arthroscopy and regional anesthesia and since then ive been having very clear urine, frequent need to urinate, feeling nauseous, loss of appetite, constipated and...